MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-609
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Laxity (4526)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon asymmetric x3 patella; cat# 5551-g-350; lot# 7kw6.Triathlon prim tib baseplate - cemented; cat# 5520-b-600; lot# hjzld.Triathlon ps fem component, cemented; cat# 5515-f-602; lot# iaubd.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "failed right total knee arthroplasty".
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "failed right total knee arthroplasty".Update: based on the medical review dated 24 march 2020 [.] initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.More than minimal and unequal bone resection on distal femur and proximal tibia.Use of a thinner bearing than corresponds with the amount of bone resection.An updated med review indicated: "confirmation of event: i can only confirm the primary and revision knee arthroplasties through the medical record which provided reports of x-rays of the primary and revision knee arthroplasty.I cannot confirm the dates.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late instability in a total knee arthroplasty are multifactorial including surgical technique, patient lifestyle and activity level as well as bmi.Stretching of the ligament complexes after surgery is not uncommon".-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event of instability was confirmed by clinician review who indicated: more than minimal and unequal bone restrictions on distal femur and proximal tibia have resulted in an increase in amount of bone resection across the knee that cannot be compensated anatomically by the use of the thinnest available bearing of 9- mm thickness.Initial subclinical instability has increased with time under daily load further and magnified by patient's obesity resulting in clinical instability ultimately requiring revision surgery with increase in constraint across the knee through use of triathlon ts devices.More than minimal and unequal bone resection on distal femur and proximal tibia.Use of a thinner bearing than corresponds with the amount of bone resection.An updated med review indicated: "confirmation of event: i can only confirm the primary and revision knee arthroplasties through the medical record which provided reports of x-rays of the primary and revision knee arthroplasty.I cannot confirm the dates.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late instability in a total knee arthroplasty are multifactorial including surgical technique, patient lifestyle and activity level as well as bmi.Stretching of the ligament complexes after surgery is not uncommon".No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8686617
Report Number0002249697-2019-02199
Device Sequence Number3030329
Product Code MBH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number5532-G-609
Device Lot NumberMLPW1M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale